MAUDE Adverse Event Report: CONMED UTICA SPATULA ELECTROD W/STEALTH ER 5MM X 32CM (5/CS); ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONMED UTICA SPATULA ELECTROD W/STEALTH ER 5MM X 32CM (5/CS); ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 60-5274-032
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/30/2022
Type of Reportable Event Malfunction
Event or Problem Description
Conmed (b)(4) reported on behalf of their customer that the device, 60-5274-032, spatula electrod w/stealth er was being used on 30may22 during a laparoscopic cholecystectomy procedure when it was reported ¿that the tip of electrode was detached during the surgery.It was dropped off into the patient body but it was successfully retrieved from the body.¿ an alternate unknown device was used to complete the surgery." there was no impact or injury to the patient or user.There was no report of medical intervention or any prolonged hospitalization for the patient.After further assessment it was found that there was a delay of ¿several minutes¿.The fragment was retrieved with laparoscopic forceps.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.This issue will continue to be monitored through the complaint system to assure patient safety.Device evaluated by mfr: device not yet received.
 
Event or Problem Description
Conmed japan reported on behalf of their customer that the device, 60-5274-032, spatula electrod w/stealth er was being used on (b)(6) 2022 during a laparoscopic cholecystectomy procedure when it was reported ¿that the tip of electrode was detached during the surgery.It was dropped off into the patient body but it was successfully retrieved from the body.¿ an alternate unknown device was used to complete the surgery." there was no impact or injury to the patient or user.There was no report of medical intervention or any prolonged hospitalization for the patient.After further assessment it was found that there was a delay of ¿several minutes¿.The fragment was retrieved with laparoscopic forceps.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Received one 60-5274-032 in opened original packaging.Lot number was verified.Performed a visual inspection, the spatula electrode is disassembled from the device.There is evidence of soldering present on the electrode.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.(b)(4).Per the instructions for use, the user is advised the following: examine the device prior to use for damage.Do not use if damage is found.These electrosurgical suction/irrigation instruments should only be used by surgeons trained in surgical endoscopy according to established hospital protocol.To avoid potential damage to trocar seals and to the electrosurgical tip, always slide the tip shield in the covered and locked position during insertion into the trocar cannula.Misuse of this or any other electrosurgical device can result in a patient injury.Read and become familiar with all instructions and directions before using this device.This issue will continue to be monitored through the complaint system to assure patient safety.

Brand Name
SPATULA ELECTROD W/STEALTH ER 5MM X 32CM (5/CS)
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key14684845
Report Number1320894-2022-00128
Device Sequence Number17527500
Product Code GEI
UDI-Device Identifier30653405010702
UDI-Public(01)30653405010702(17)261107(10)202111081
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K952204
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number60-5274-032
Device Catalogue Number60-5274-032
Device Lot Number202111081
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2022
Supplement Date Received by Manufacturer06/28/2022
Initial Report FDA Received Date06/14/2022
Supplement Report FDA Received Date07/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic